Badges (1)

About

Member has chosen to not make this information public.

Groups (1)

Pages

Member not yet following any Pages.

Posts (2)

Apr 6, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I was desperate to try anything. I was so fat I couldn't "recognize" myself in the mirror. After ten years of "eating healthy" and watching my portions I was still bloating up and I lost all pleasure in food altogether. I'd given up the idea of giving up meds but I was determined to gain some form of control over my life and my health. I knew being overweight put me at risk for diabetes and I was scared my medication would end up shortening my lifespan.

So, after reading several well-researched books about healing through diet I decided to drop gluten, against my psychiatrist's advice, and despite my husband's objections. It takes guts to become a “fanatic” but, as I said, I was desperate.

After the first 5-7 days I couldn't believe how energized I felt. That's why, after a while I decided to just try to lower my doses of medication… And I did. Without any of the withdrawal symptoms, anxiety or depression I felt during all of my previous trials to either lower the dose or switch medication.

Months later, I am still stable, sleeping well, up early, not manic, and most of all not depressed or anxious. My brain works fine and I feel 10 years younger.

People still make comments about the weight loss but I'm no longer concerned about my weight: I just feel good. Simple.
Very quickly I also gave up sugar and coffee too. I was just too scared my brain would suffer any roller-coaster effects. I avoid dairy, and I stick with organic food to avoid OGMs.

My grocery bill has not gone up: more lentils and vegetables, less meat, and no packaged food.

Following the advice of a naturopathic doctor, I now take Moringa powder (multivitamin etc.) and Ashwagandaha powder (mood stabilizer), daily. I also take nutritional yeast (B vitamins) and ground flaxseed (Omega 3).

So I do not have any extra expenses with vitamins or supplements!

I don’t miss any of the old food. How could I? I love eating and I feel good. I couldn’t ask for more out of life. But my path started after 10 years of meds. I was desperate for a healthy change and I was lucky: I got way more than I bargained because I actually dropped my meds and gained both physical and psychological health with these diet changes.

Here’s a book you can start with:

A MIND OF YOUR OWN by Kelly Brogan, M.D. (psychiatrist), HarperCollins, 2016

Enjoy! And good luck on your own journeys.

Mar 26, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hello,
After 10 years of Effexor 375mg, many trials trying to get off it, or trying to switch to other meds, I finally decided I had to stay on it "for life"… Every time I tried to taper off, or even switch to a different med, I suffered from acute anxiety, and my depression came flooding back. I was over weight but eating healthy, excercising, watching my portions, restricting, restricting, restricting … and no weight loss. Just gradual and persistant weight gain. I was afraid of diabetes, high blood pressure, cancer, etc. I was afraid of living a shorter life. I "knew" I wasn't going to stop my meds but I had to do something. I decided to try a gluten-free diet, not expecting much, just wanting to feel in control of something about my health. The first 5 days off gluten I felt tired and a bit gloomy. Then a cloud lifted and I started to feel the meaning of a word I had never taken seriously: vitality. After 3 solid weeks gluten-free, I decided to lower my dose of Effexor, just by 75mg. Nothing. No withdrawl symptoms whatsoever. I was expecting the "electrical chocs" and of course the anxiety and depression to come flooding back. No reactions. Two weeks after that attempt, I decided to see just how much I could reduce Effexor without suffering the symptoms for which it had been prescribed (namely depression and anxiety). Weeks and weeks, months and months later, still no withdrawl symptoms. Nothing but steady cognitive functioning. Normal crying. No depression. No anxiety. I felt like I had been taking Effexor for a condition caused by my metabolism. Who would have thought my depression and anxiety were fuelled by a product so innocent as whole grains and multigrain wheat? I got my healthy weight back, my appetite back, my brain back. I feel younger. Gluten intolerance is in fashion at the moment but maybe it is also serious issue. Perhaps we should be checked for metabolic issues (not just thyroid problems!) before been given meds. I feel lucky my health didn't spiral down any further than it did. I try not to feel mad at my psychiatrist for not being more aware about metabolic issues. I really tried to accept my psychiatric diagnosis and prescrbed pills but I'm so glad I didn't give up trying "something" and that that "something" was so simple as giving up gluten to be healthy. Is gluten your problem? Maybe not. But checking your metabolism is a good idea if you are on meds or before going on them. Take gentle care.